Title: Estimation of a support curve via order statistics
Authors: Gijbels, Irène ×
Peng, L #
Issue Date: 2000
Publisher: Kluwer Academic Publishers
Series Title: Extremes vol:3 issue:3 pages:251-277
Abstract: This paper deals with nonparametric estimation of the boundary curve of the support of a bivariate density function. This estimation problem arises in various contexts, such as for example scatterpoint image analysis and frontier estimation in econometrics. The setup in this paper is a general one, allowing the bivariate density function to be infinite, bounded away from zero or zero at the boundary. Two estimators for the boundary curve are introduced, both based on order statistics. The asymptotic distribution of the estimators and their rate of convergence are established. Via a comparison of the rates of convergence we recommend which estimator to use in a particular situation. Both estimators can be used as an initial estimator in a two-stage procedure, designed for getting a better estimation. Simulation studies demonstrate the finite-sample behavior of the estimators and the proposed two-stage procedure. We illustrate the procedure on a data set on American electric utility companies.
ISSN: 1386-1999
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Statistics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.